Posted by Dan (22.214.171.124) on September 03, 1999 at 11:50:08:
In Reply to: Kardiac Kids.... posted by Alx on September 02, 1999 at 22:02:24:
I'm no expert, but I can tell you my experience.
I have been using Lithium for the past 4 cycles. I start with 900mg (300 3x day). I also take 240mg od Verapamil (80 3x day). The pain is usually completely masked by the third day. Since my cycles have been so regular (24hrs, 45-60 min, 6-8 weeks), I just stay with this dosage for two months, and then gradually taper off. Sometimes, I can feel the attack, but the pain is completely blocked. Except if I drink. One scotch, or one glass of wine, and the Beast breaks thru.
As to side effects, they are annoying, but not terrible. Constant metallic taste, almost like I've been chewing on an aluminum fork. Makes food taste strange, and my mouth taste awful even when not eating. I've been told that no one else can taste it on my lips, so I go right on kissing. Constant thirst, so I drink a lot of water (probably a good idea anyway), therefore, constant need to pee. Usually up 3 or 4 times a night. I try not to get very far from a bathroom (no 4 hour drives across the desert). Slight hand tremor. Nothing very obvious, except when I write or sign my name, so I don't write any checks or pay any bills (just kidding).
Is it the Lithium or the Verapamil that is blocking the headaches, or is it the combination? I don't know, but as long as this works, I don't want to fool around with trying to find out.
Best of luck to you.
Post a Followup